Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 72, NWS Fort Worth, TX

June 26, 2004Limestone County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 26, 2004, 9:17 PM CDT for Limestone County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2004, 9:17 PM CDT (02:17 UTC)
Expired
Jun 27, 2004, 12:15 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Limestone County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 270218
FFWFTW
TXC293-270515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
917 PM CDT SAT JUN 26 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LIMESTONE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1215 AM CDT

* AT 917 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY       
  HEAVY RAIN 5 MILES WEST OF GROESBECK...MOVING NORTH NORTHEAST AT   
  15 MPH.  HEAVY RAIN IS FALLING ON AREAS THAT RECEIVED THREE TO
  FOUR INCHES OF RAIN EARLIER TODAY. 

* OTHER LOCATIONS IN THE WARNING INCLUDE COOLIDGE AND MEXIA

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3155 9680 3125 9659 3143 9627 3180 9651
          3182 9672

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 8:30 PM CDT, 47 minutes earlier.

Area forecast discussion, Jun 26, 8:30 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
830 PM CDT SAT JUN 26 2004

.UPDATE...
RAIN AND THUNDERSTORMS SHOULD CONTINUE ACROSS THE SOUTHWEST PORTIONS
OF NORTH TEXAS TONIGHT AS MOISTURE IS LIFTED OVER A WEAK
BOUNDARY...CURRENTLY NEAR A WICITA FALLS...ABILENE...TO BROWNWOOD
LINE.  ALTHOUGH THERE MAY BE A DECREASE IN ACTIVITY WITH THE LOSS OF
SURFACE HEATING...A SLIGHT INCREASE IN LOW LEVEL SOUTHEAST FLOW
OVERNIGHT SHOULD AID IN REDEVELOPMENT. THIS ACTIVITY WILL MOVE
NORTHEAST AND SCATTERED STORMS WILL REMAIN POSSIBLE ACROSS THE
REST OF NORTH TEXAS OVERNIGHT.  SHOWERS AND THUNDERSTORMS WILL BE
LIKLEY ON TUESDAY WITH DIFFLUENT FLOW ALOFT...HIGH PRECIPITABLE
WATER VALUES...AND NUMEROUS MESO SCALE BOUNDARIES IN THE AREA. SINCE
THE THRESHOLDS FOR FLASH FLOODING ARE EXTEMELY LOW IN MANY LOCATIONS
WE HAVE DECIDED TO EXTENDED THE FLOOD WATCH FOR ALL OF NORTH TEXAS
THROUGH TUESDAY EVENING.

UNFORTUNATELY...AN ACTIVITE PATTERN WILL REMAIN OVER THE REGION THE
NEXT SEVRAL DAYS AND MORE FLOODING WILL BE POSSIBLE.

REST OF THE CHANGES WITH THIS UPDATE WILL BE COSMETIC.

&&
.AVIATION DISCUSSION...
550 PM
PATTERN LOOKS UNCHANGED FOR TOMORROW.
ONLY MID AND HIGH CLOUDS WITH L/V WINDS THIS EVENING.  LOW CLOUDS
WILL ROLL IN AROUND 10Z...WITH TSRA VCNTY MUCH OF THE DAY TUESDAY
AFTER 14Z.  CANNOT RULE OUT STORMS DEVELOPING EVEN EARLIER THAN 14Z.

&&

.DISCUSSION...
330 PM
I HAVE UPPED POPS FOR LIKELY TUESDAY WITH SOME HEAVY RAIN LIKE
TODAY. PATTERN WILL NOT CHANGE AND WAVES OF UPPER SUPPORT WILL
CONTINUE TO MOVE THROUGH THE AREA. WEDNESDAY POPS LOOK HIGHER
SOUTHERN HALF...SO LIKELY IN SOUTH AND CHANCE NORTH. FLASH FLOOD
WATCH FOR THIS EVENING...EXPECT HEAVIEST RAIN TO WEAKEN AFTER
SUNSET...BUT THERE MAY BE SMALL AREAS OF HEAVY RAIN
OVERNIGHT...SIMILAR TO LAST FEW DAYS...SO THAT WILL HAVE TO BE
REEVALUATED LATER.

THERE MAY BE A BIT OF A BREAK THURSDAY...THE UPPER TROF THAT MOVES
OVER WEDNESDAY SHOULD PRODUCE SOME SINKING MOTION BEHIND IT AND GIVE
US A BRIEF BREAK...BUT FRIDAY AND SATURDAY POPS START INCREASING
AGAIN AS A NEW FRONT LOOKS TO MOVE INTO SOUTHERN OKLAHOMA AND THEN
NORTH TEXAS ON SATURDAY.
&&

DALLAS-FT. WORTH, TX    68  85  69  85 /  60  70  50  50
WACO, TX                71  86  70  86 /  50  70  50  60
PARIS, TX               69  83  70  85 /  60  70  50  50
DENTON, TX              68  85  68  85 /  60  70  50  50
MCKINNEY, TX            69  85  69  85 /  60  70  50  50
DALLAS, TX              69  85  69  85 /  60  70  50  50
TERRELL, TX             71  85  71  86 /  60  70  50  50
CORSICANA, TX           72  85  71  86 /  50  70  50  60
TEMPLE, TX              71  86  71  85 /  50  70  50  60
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 1000 PM CDT TUESDAY FOR ZONES TXZ091>095...
TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>148...TXZ156>162...
TXZ174>175.
Hazardous weather outlook, Jun 26, 3:45 PM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT SAT JUN 26 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
345 PM CDT SAT JUN 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND EAST OF A LINE
FROM GAINESVILLE...TO MINERAL WELLS AND GOLDTHWAITE THROUGH NOON CDT
SUNDAY. WIDESPREAD RAIN AND THUNDERSTORMS WILL CONTINUE ACROSS THE
AREA THIS EVENING AND OVERNIGHT. ADDITIONAL RAINFALL ON TOP OF THE
SATURATED SOIL WILL RESULT IN FLOODING.

.DAYS TWO THROUGH SEVEN...
RAIN AND THUNDERSTORM CHANCES WILL DIMINISH FROM THE WEST ON SUNDAY
AFTERNOON...AS THE UPPER LOW RESPONSIBLE FOR THE PRECIPITATION MOVES
SLIGHTLY EASTWARD. HOWEVER...LOW CHANCES FOR MAINLY AFTERNOON AND
EVENING THUNDERSTORMS WILL PERSIST INTO NEXT WEEKEND. THE MAIN
THREATS FROM THIS ACTIVITY WILL BE LIGHTNING AND LOCALLY HEAVY
RAINFALL.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH SUNDAY MORNING.

65/DD

In the hours before

Special weather statement, Jun 26, 7:38 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
738 PM CDT SAT JUN 26 2004

TXZ174-270115-
MILAM-
738 PM CDT SAT JUN 26 2004

...SIGNIFICANT WEATHER UPDATE...

TWO CONVERGING OUTFLOW BOUNDARIES HAVE RESULTED IN SCATTERED
THUNDERSTORM DEVELOPMENT OVER MILAM COUNTY SINCE 630 PM.  THE
THUNDERSTORMS HAVE ALSO PRODUCE MANY REPORTS OF BRIEF FUNNEL CLOUDS
WITH ONE OR TWO NEARING OR REACHING THE GROUND AT TIMES.  THESE
FUNNEL CLOUDS ARE COMMON WITH TROPICAL SYSTEMS AND USUALLY DO NOT
PRODUCE EXTENSIVE DAMAGE OR LIVE VERY LONG.  ADDITIONAL FUNNELS MAY
DEVELOP THROUGH 900 PM.
Special weather statement, Jun 26, 8:20 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
820 PM CDT SAT JUN 26 2004

TXZ160-174-175-270200-
FALLS-MILAM-ROBERTSON-
820 PM CDT SAT JUN 26 2004

...SIGNIFICANT WEATHER UPDATE...

AT 820 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING
FROM ROSEBUD...SOUTHWARD THROUGH ROCKDALE...MOVING NORTH AT 15 MPH.
FLOODING OF STREETS AND LOW LYING AREAS WILL BE LIKELY...ESPECIALLY
ACROSS MILAM AND FALLS COUNTY.

IN ADDITION...AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE
AREA...COMBINED WITH A VERY MOIST AIRMASS...WILL LEAD TO CONDITIONS
WHICH MAY SUPPORT SHORT-LIVED FUNNEL CLOUDS OR WEAK TORNADOES. IF
YOU SEE A FUNNEL CLOUD...MOVE IMMEDIATELY TO A STRONG BUILDING.
Local storm report, Jun 26, 9:14 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
914 PM CDT SAT JUN 26 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG    6 NE CAMERON             30.92N  96.91W
06/26/2004                  MILAM               TX   LAW ENFORCEMENT

            WIND DAMAGE TO A GROCERY STORE IN MASYFIELD AND SEVERAL
            TREES BLOWN DOWN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:09 PM CDTFlash Flood WarningFWDFalls3 hr
Jun 26, 9:46 PM CDTFlash Flood WarningFWDRobertson3 hr

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.